Sep 26, 2007
I'm HIV+ on the Truvada/Reyataz/Norvir combo. Recently when bitten by mosquitos I suffer from extra large inflamation, extreme itching and bumps that last for a week or more, and ache in the area of the bite. Used to be a mosquito bite would heal quickly (day or two), but now they linger and are quite uncomfortable and bothersome especially if in a visible area. I get giant bumps that are angry red. Is this in any way related to my HIV and/or my drug regimin? Is this something to be concerned about?
Response from Dr. Henry
I have had numerous HIV+ patients over the years develop exaggerated responses to insect bites (mosquitos=the state bird in Minnesota in the summer). The immune dysregulation in HIV+ patients (often with high gamma globulin levels) may contribute to the problem with immune reconstitution from effective HIV therapy adding further to the reaction in some patients. I haven't observed any further serious sequelae develop among my patients with that problem other than persistent hypersensitivity to insect bites with occasional bacterial superinfection from a highly reactive bite site. KH
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.